MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX071503CS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.Three x-ray images were provided and are under review.The device is not available for return.The investigation is currently underway.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an attempt to treat stenosis in the right mid-superficial femoral artery (sfa) via contralateral approach through the left femoral artery, the stent allegedly foreshortened, however, it covered the lesion.Reportedly, the procedure was successfully completed with this device.There was no reported patent injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Based on the lot history records, stents with correct dimension were used during the assembly of this lot.Investigation summary: images with bad resolution were provided.Based on the evaluation of the images the reported stent foreshortening could not be confirmed as the stent was not clearly visible.Therefore, the investigation will be closed with inconclusive result.A manufacturing related issue could not be identified.Based on the information available and the evaluation of the images provided, a definite root cause for the event reported could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "remove slack from the delivery system catheter held outside the patient.' and 'verify that the distal and proximal stent ends are distal and proximal to the target lesion (.) confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.) with distal end of the stent apposing vessel wall, deployment continues with the following method.While maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end (.) deployment of the stent is complete when the proximal stent end apposes the vessel wall and the sheath radiopaque zone is proximal to the proximal end of the stent." furthermore, the ifu states: "predilation of the lesion should be performed using standard techniques.".
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8438951
Report Number9681442-2019-00036
Device Sequence Number18891952
Product Code FGE
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071503CS
Device Catalogue NumberEX071503CS
Device Lot NumberANBS0792
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight72